MAUDE Adverse Event Report: WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC. VARILIFT-LX; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE3-13-24-00
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation of this event with the information to date suggests that the event is due to potential inherent instability in the patient's spine that caused a slip at l4 and pressed (or caused the device to press) on the patient's nerve causing pain four months post-op.There is no evidence of device malfunction or direct device cause/contribution to the need for revision surgery.
 
Event or Problem Description
It was reported that a revision of a varilift-lx device was preformed due to intractable back pain in a patient 4 months post-op.

Brand Name
VARILIFT-LX
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC.
1130 rutherford lane
suite 200
austin TX 78753
MDR Report Key7791117
Report Number3008009850-2018-00004
Device Sequence Number16465611
Product Code MAX
UDI-Device Identifier00813210020092
UDI-Public00813210020092
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberCIE3-13-24-00
Device Lot NumberBC024C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR